Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 110, NWS Boston/Norton, MA

September 3, 2014Middlesex County, Massachusetts; Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 3, 2014, 1:39 AM EDT for Middlesex County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2014, 1:39 AM EDT (05:39 UTC)
Expired
Sep 3, 2014, 2:15 AM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Hillsborough County, NH

The radar

The Boston radar (KBOX), 99 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 5.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WUUS51 KBOX 030539
SVRBOX
MAC017-NHC011-030615-
/O.NEW.KBOX.SV.W.0110.140903T0539Z-140903T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
139 AM EDT WED SEP 3 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MIDDLESEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
  SOUTHEASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 215 AM EDT

* AT 139 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER BROOKLINE...OR 9 MILES WEST OF NASHUA...AND WAS
  MOVING EAST AT 40 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  NASHUA...MERRIMACK...HUDSON...MILFORD...PELHAM...PEPPERELL...
  AMHERST...TOWNSEND...LITCHFIELD...HOLLIS...NEW IPSWICH...
  BROOKLINE...WILTON...ASHBY...GREENVILLE AND MASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4291 7144 4283 7143 4282 7138 4280 7136
      4278 7136 4277 7135 4276 7131 4264 7181
      4277 7188 4291 7145
TIME...MOT...LOC 0539Z 248DEG 39KT 4274 7168 
$$

FRANK
4 follow-up statements
284 
WWUS51 KBOX 030544
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
144 AM EDT WED SEP 3 2014

MAC017-NHC011-030615-
/O.CON.KBOX.SV.W.0110.000000T0000Z-140903T0615Z/
MIDDLESEX MA-HILLSBOROUGH NH-
144 AM EDT WED SEP 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHWESTERN MIDDLESEX AND SOUTHEASTERN HILLSBOROUGH COUNTIES...

AT 143 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER BROOKLINE...OR 7 MILES WEST OF NASHUA...MOVING EAST AT
45 MPH.

DOPPLER RADAR IS SHOWING SOME WEAK ROTATION NEAR BROOKLINE NEW 
HAMPSHIRE.  ALTHOUGH NOT IMMEDIATELY LIKELY...WE CAN NOT RULE OUT 
THE LOW PROBABILITY OF A VERY BRIEF WEAK TORNADO.

LOCATIONS IMPACTED INCLUDE...
NASHUA...MERRIMACK...HUDSON...MILFORD...PELHAM...PEPPERELL...
AMHERST...TOWNSEND...LITCHFIELD...HOLLIS...NEW IPSWICH...BROOKLINE...
WILTON...ASHBY...GREENVILLE AND MASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4291 7144 4283 7143 4282 7138 4280 7136
      4278 7136 4277 7135 4276 7131 4264 7181
      4277 7188 4291 7145
TIME...MOT...LOC 0543Z 248DEG 39KT 4275 7163 

$$

FRANK
573 
WWUS51 KBOX 030554
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
154 AM EDT WED SEP 3 2014

MAC017-NHC011-030615-
/O.CON.KBOX.SV.W.0110.000000T0000Z-140903T0615Z/
MIDDLESEX MA-HILLSBOROUGH NH-
154 AM EDT WED SEP 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHWESTERN MIDDLESEX AND SOUTHEASTERN HILLSBOROUGH COUNTIES...

AT 154 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NASHUA...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
NASHUA...MERRIMACK...HUDSON...MILFORD...PELHAM...PEPPERELL...
AMHERST...TOWNSEND...LITCHFIELD...HOLLIS...BROOKLINE...WILTON AND
MASON.

LAT...LON 4291 7144 4283 7143 4282 7138 4280 7136
      4278 7136 4277 7135 4276 7131 4266 7172
      4282 7173 4291 7145
TIME...MOT...LOC 0554Z 243DEG 31KT 4279 7152 

$$

FRANK
489 
WWUS51 KBOX 030602
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
202 AM EDT WED SEP 3 2014

MAC017-030611-
/O.CAN.KBOX.SV.W.0110.000000T0000Z-140903T0615Z/
MIDDLESEX MA-
202 AM EDT WED SEP 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MIDDLESEX COUNTY
IS CANCELED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.  THEREFORE THE WARNING HAS BEEN CANCELED.

LAT...LON 4283 7143 4282 7138 4280 7136 4278 7136
      4277 7135 4276 7131 4270 7161 4270 7162
      4286 7160 4291 7144
TIME...MOT...LOC 0601Z 248DEG 39KT 4282 7142 

$$

NHC011-030615-
/O.CON.KBOX.SV.W.0110.000000T0000Z-140903T0615Z/
HILLSBOROUGH NH-
202 AM EDT WED SEP 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR SOUTHEASTERN HILLSBOROUGH COUNTY...

AT 201 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER LITCHFIELD...OR NEAR MERRIMACK...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
NASHUA...MERRIMACK...HUDSON...PELHAM...PEPPERELL...AMHERST...
LITCHFIELD AND HOLLIS.

LAT...LON 4283 7143 4282 7138 4280 7136 4278 7136
      4277 7135 4276 7131 4270 7161 4270 7162
      4286 7160 4291 7144
TIME...MOT...LOC 0601Z 248DEG 39KT 4282 7142 

$$

FRANK
463 
WWUS51 KBOX 030615
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
215 AM EDT WED SEP 3 2014

NHC011-030625-
/O.EXP.KBOX.SV.W.0110.000000T0000Z-140903T0615Z/
HILLSBOROUGH NH-
215 AM EDT WED SEP 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HILLSBOROUGH
COUNTY HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND  
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED 
TO EXPIRE.

LAT...LON 4283 7143 4282 7138 4280 7136 4278 7136
      4277 7135 4276 7131 4270 7161 4270 7162
      4286 7160 4291 7144
TIME...MOT...LOC 0613Z 248DEG 39KT 4282 7142 

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 10:01 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 2, 10:01 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1001 PM EDT TUE SEP 2 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT AND WILL BE ACCOMPANIED
BY SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT DRIER AND
MUCH LESS HUMID AIR OVERSPREADS THE AREA WEDNESDAY AND THURSDAY.
HUMIDITY WILL ONCE AGAIN INCREASE BY THE END OF THE WEEK AS THE NEXT
COLD FRONT BRINGS THE RISK FOR MORE SCATTERED SHOWERS/THUNDERSTORMS
FRIDAY NIGHT AND SATURDAY. MORE AUTUMN-LIKE WEATHER FOLLOWS SUNDAY
AND INTO AT LEAST EARLY NEXT WEEK WITH COOLER AND LESS HUMID
CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
10 PM UPDATE...
TRICKY FORECAST REGARDING WHAT WILL OCCUR WITH ONGOING CONVECTION
IN NY/NJ/PA THIS EVENING. CURRENT TIMING HAS THIS AT THE BOX CWA
BORDER BY ABOUT 0330Z OR ABOUT 1130PM. LATEST MESO-SCALE GUIDANCE
CONTINUES TO INDICATE ABOUT 1000J/KG OF 100MB ML CAPE VALUES BUT
THIS CONTINUES TO DECLINE CONSIDERING WE ARE OVER AN HOUR FROM
SUNSET NOW. THERE IS STILL MODEST LLJ ENERGY MAINLY FOCUSED WITH
THE ACTIVITY ACROSS NJ...BUT THERE IS ALSO A SIGNIFICANT DIP IN
K-VALUES THANKS TO A BROAD DRY LAYER ACROSS THE AREA.
THEREFORE...FEEL THAT MODELS MAY BE ON TO SOMETHING DISSIPATING A
LOT OF THIS ACTIVITY AS IT MOVES IN DESPITE THE WHAT IS LEFT OF
THE INSTABILITY. EVEN WHAT IS LEFT SHOULD BE MUCH DIMINISHED BY
THE TIME THE FRONT ASSOCIATED WITH IT ARRIVES. THEREFORE...WILL
GRADUALLY TAPER POPS FROM W-E FROM CHANCE TO SLIGHT CHANCE WITH
THE POSSIBILITY THAT SOME AREAS E OF THE WORCESTER HILLS SEE
LITTLE IF ANY RAINFALL. STILL...WILL NEED TO MONITOR THIS ACTIVITY
AS IT ENTERS THE WEST THANKS TO THAT NOTED SPIKE IN SHEAR WHICH
MAY AT LEAST HELP KEEP THINGS MODESTLY ORGANIZED. OTHERWISE...WILL
ALSO NEED TO WATCH SRN COASTAL WATERS SHOULD ANY CONVECTION MOVE
ACROSS WITH THAT LLJ CURRENTLY OVER NJ. IN SUM...COULD STILL BE
SOME THUNDER LEFT BY THE TIME IT ARRIVES IN ARES W OF THE
WORCESTER HILLS...WITH ONLY A VERY ISOLATED SEVERE THREAT...BUT
EXPECT EVERYTHING TO RAPIDLY WEAKEN AS THE FRONT SWINGS ACROSS SRN
NEW ENGLAND.

PREVIOUS DISCUSSION...

TONIGHT...

STRONG COLD FRONT WILL MOVE ACROSS THE NORTHEAST OVERNIGHT. THIS
FRONT IS EXPECTED TO MOVE INTO THE WESTERN ZONES AROUND 02-04Z AND
OFFSHORE BETWEEN 10-12Z. ANTICIPATE CONVECTION WILL BE ONGOING AS IT
APPROACHES THE REGION PER THE AMOUNT OF SURFACE HEATING AND DYNAMICS
OUT AHEAD OF IT IN WESTERN CWA'S. BY THE TIME IT APPROACHES THE
REGION A GOOD AMOUNT OF INSTABILITY WILL BE LOSS SO WE MAY SEE DYING
CONVECTION. HOWEVER SOME MODELS...ESP THE HIGH-RES GUIDANCE SHOWS
ABOUT 500 J/KG OF CAPE LINGERING BY THE TIME THE FRONT APPROACHES.
ON TOP OF THE POSSIBLE INSTABILITY...850MB LLJ DOES INCREASE AS THE
FRONT APPROACHES AND SHEAR VALUES INCREASE AS WELL. IN
FACT...GUIDANCE SHOWS THAT 0-6KM SHEAR INCREASES TO 25KTS...BUT IT
IS THE 0-1 KM SHEAR THAT INCREASES TO 30-40KTS. LASTLY K-INDEX PLUME
MOVES OVER THE REGION DURING THIS TIMEFRAME GIVING THE REGION THE
MOISTURE IT NEEDS FOR THUNDERSTORMS TO CONTINUE.

THEREFORE BELIEVE THAT ALL THE INGREDIENT MENTIONED ABOVE MAY ALLOW
FOR A FEW STRONG TO PERHAPS A SEVERE STORM AS THE FRONT MOVES THE
REGION. KEEP IN MIND THAT THIS IS AN OVERNIGHT EVENT WHICH IS NOT IN
THE NORTHEAST FAVOR PER CLIMO...BUT CONDITIONS DO SHOW THAT A FEW
STRONG STORMS ARE POSSIBLE. LASTLY...EVEN THOUGH THE REGION DID SEE
SOME ACTION TODAY...THE ATMOSPHERE DID BOUNCE BACK VERY WELL AFTER
THE STORMS PASSED.

AS THE FRONT MOVES THROUGH THE K-INDEX VALUE AS WELL AS THE
INSTABILITY DO DROP AFTER 06Z SO THAT THE CHANCE FOR ANY CONVECTION
TO OCCUR DISSIPATES SIGNIFICANTLY. IN FACT...THE SHOWERS AND
THUNDERSTORMS FROM THE FRONT WILL FRAGMENT AND BECOME VERY ISO IN
NATURE BY THIS TIME FRAME AND MAY EVEN STRUGGLE TO REACH THE EAST
COAST. WITH THE AMOUNT OF MOISTURE IN THE ATMOSPHERE BELIEVE THAT A
FEW SHOWERS WILL REACH SO CONTINUED THE SLIGHT CHANCE POP FOR NOW.

OVERNIGHT TEMPS WILL STRUGGLE TO DROP AS CLOUD COVER WILL KEEP TEMPS
FROM RADIATING OUT OVERNIGHT AND DEWPOINTS WILL REMAIN IN THE 70S
UNTIL FRONTAL PASSAGE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
TOMORROW AND TOMORROW NIGHT...

SURFACE FRONT WILL MOVE OFFSHORE BY EARLY TOMORROW MORNING AS UPPER
LEVEL TROUGH WILL PUSH THROUGH AS WELL. 850 MB RIDGE WILL BEGIN TO
SET UP OVER THE REGION ALLOWING FOR DRY AIR TO MOVE INTO THE AREA.
THIS WILL KEEP THE WEATHER DRY FOR BOTH TOMORROW AND TOMORROW NIGHT.
850 MB TEMPS DROP DOWN TO -14C AND WITH MIXING UP TO 850MB WILL ALLOW
FOR TEMPS TO REACH INTO THE MID TO UPPER 80S. DIFFERENCE WILL BE THE
HUMIDITY AS DRY AIR WILL MIX DOWN DROPPING DEWS DOWN INTO THE UPPER
50S. WINDS WILL BE GUSTY REACHING ABOUT 20 MPH.

OVERNIGHT...WITH CLEAR SKIES AND WINDS BECOME LIGHT AND
VARIABLE...ANTICIPATE RADIATIONAL COOLING. LOWS WILL DROP INTO THE
MID TO LOW 50S. A FEW SITES COULD EVEN DROP INTO THE UPPER 40S
ACROSS CT VALLEY.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS:

* DRY THU/FRI WITH WARMER THAN NORMAL AFTERNOON TEMPS
* MORE HUMID SAT WITH SCATTERED STORMS POSSIBLE
* TREND TOWARD COOLER/LESS HUMID WEATHER SUN INTO EARLY NEXT WEEK

THURSDAY AND FRIDAY...

DRY/QUIET WEATHER CONTINUES THU WITH HIGH PRES AND A DRY/STABLE
AIRMASS OVER THE REGION. IT WILL BE WARM WITH HIGHS OF 80-
85...COOLER ALONG THE COAST WITH AFTERNOON SEABREEZES...HOWEVER DEW
PTS REMAINING IN THE 50S WILL PROVIDE COMFORTABLE HUMIDITY LEVELS.

BY FRIDAY THE SUBTROPICAL RIDGE ALONG THE EAST COAST BRIEFLY BUILDS
NORTHWARD INTO SOUTHERN NEW ENGLAND AHEAD OF THE NEXT NORTHERN
STREAM TROUGH. THIS WILL RESULT IN WARMER TEMPS WITH HIGHS WELL INTO
THE 80S COMBINED WITH MORE HUMID CONDITIONS AS DEW PTS CLIMB FROM
THE 50S INTO THE 60S. THUS A WARM AND HUMID DAY FRIDAY.

ALL MODEL GUIDANCE INCLUDING THE 12Z GEFS AND NEW 12Z ECMWF SUGGEST
JET DYNAMICS/BEST SHEAR/INSTABILITY AND CONVERGENCE ASSOCIATED WITH
COLD FRONT HOLD OFF UNTIL SAT. THUS SLIGHT CHANCE POPS CONFINED TO
WESTERN NEW ENGLAND LATE FRI FROM A MODEL BLEND SEEMS REASONABLE.
HENCE MOST OF THE AREA ESPECIALLY RI AND EASTERN MA MAY REMAIN DRY
FRI.

SATURDAY...

ALL DETERMINISTIC AND PROBABILISTIC /12Z GEFS AND 12Z ECENS/ GUIDANCE
SUGGEST COLD FRONT WILL MOVE SLOWLY INTO THE REGION SAT. TEMPS ARE
PROJECTED TO BE IN THE 80S SAT ALONG WITH DEW PTS IN THE 60S TO NEAR
70 SO THIS SHOULD YIELD AT LEAST MARGINAL INSTABILITY. THE 12Z GEFS
SUGGEST A 30-40% PROBABILITY OF UP TO 1200 J/KG OF CAPE. THIS
COMBINED WITH MODEST JET DYNAMICS/SHEAR AND FRONTAL CONVERGENCE
EXPECTING A RISK FOR SCATTERED THUNDERSTORMS ALONG WITH A THREAT FOR
HEAVY RAIN AS PWATS CLIMB ABOVE NORMAL. COULD BE A FEW STRONG STORMS
GIVEN THE PARAMETERS MENTIONED ABOVE.

SUNDAY...

LIKELY OUR TRANSITION DAY AS BOTH ENSEMBLES /12Z ECENS AND GEFS/
SUGGEST FRONT MAY BE SLOW TO CLEAR THE COAST SUN MORNING. THUS
SHOWERS MAY LINGER EARLY SUNDAY ESPECIALLY SOUTH COAST WITH A TREND
TOWARD DRIER WEATHER AS THE DAY PROGRESSES FROM NW TO SE.

MONDAY AND TUESDAY...

SHOULD BE DRIER...COOLER AND LESS HUMID AS FRONT MOVES OFFSHORE.
HOWEVER SOME OF THE GUIDANCE SHOWS UNCERTAINTY HOW FAR OFFSHORE THIS
BOUNDARY GETS. THUS CLOUDS AND POSSIBLE UNSETTLED WEATHER MAY LURK
JUST OFFSHORE. WILL KEEP THE FORECAST DRY FOR NOW.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/...HIGH CONFIDENCE IN
TRENDS.

7 PM UPDATE...NO MAJOR CHANGES FROM 18Z TAFS. SHOWERS AND T-STORMS
OVER MA CONTINUE TO ERODE. NEXT ROUND OF T-STORMS OVER WESTERN-
CENTRAL NY AND PA ARRIVES IN WESTERN NEW ENGLAND 01Z-03Z THEN
WEAKENS AS IT ENTERS EASTERN NEW ENGLAND. FOG AT NANTUCKET WILL
PERSIST AND THEN BEGIN TO IMPROVE AROUND 06Z AND ESPECIALLY 09Z-
12Z WHEN FRONTAL PASSAGE OCCURS. EARLIER DISCUSSION BELOW.

==============================================================

TONIGHT...A LULL IN ACTIVITY AFTER 00Z. BEFORE ANOTHER ROUND OF
SHOWERS WITH ISO THUNDER MOVES THROUGH AFTER 03/04Z. THIS
CONVECTION IS ASSOCIATED WITH AN APPROACHING COLD FRONT WHICH
WILL PASS THROUGH THE REGION OVERNIGHT. EXPECT CONVECTION TO
WEAKEN AS IT MOVES THROUGH WITH BRIEF LOWERING IN CIG HEIGHTS.
PATCHY FOG IS EXPECT AHEAD OF THE FRONT AND SHOULD DISSIPATE AS
IT PASSES THROUGH.

WED INTO WED NIGHT...VFR. PATCHY FOG IN CT VALLEY WED NIGHT.

KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS. MAY BE A SHOWER OR
THUNDERSHOWER IN THE AFTERNOON.

KBDL TERMINAL...HIGH CONFIDENCE.

OUTLOOK...THURSDAY THROUGH SATURDAY...

THU AND FRIDAY...HIGH CONFIDENCE.  MAINLY VFR CONDITIONS OTHER THAN
LATE NIGHT/EARLY MORNING PATCHY GROUND FOG IN THE TYPICALLY PRONE
LOCATIONS.

FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE.  A PERIOD OF MVFR-
IFR CONDITIONS EXPECTED IN LOW CLOUDS/FOG PATCHES AND SCT
SHOWERS/THUNDERSTORMS. TIMING HIGHLY UNCERTAIN AT THIS POINT.

SUNDAY...ANY MVFR ALONG SOUTH COAST SHOULD TREND TOWARD VFR WITH
POTENTIAL SHOWERS MOVING OFFSHORE. OTHERWISE VFR PREVAILS
ELSEWHERE.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH THE PERIOD WEDNESDAY NIGHT.

TONIGHT...
SW FLOW BEGINS TONIGHT BEFORE A COLD FRONT PASSES OVER THE WATERS
OVERNIGHT. EXPECT A FEW GUSTS TO AROUND 20 KT ARE POSSIBLE AS THE
WINDS SHIFT TO THE W-NW. A FEW SHOWERS AND THUNDERSTORMS MAY MOVE
OVER THE SOUTHERN WATERS BY MIDNIGHT LASTING TIL ABOUT 3AM. SEAS
MAY APPROACH 5 FT ON THE SOUTH OCEAN WATERS BUT HAVE LOW
CONFIDENCE AND HELD OFF ON ISSUING A SCA. OTHERWISE...SOME FOG MAY
LEAD TO VSBY REDUCTIONS TONIGHT BEFORE THE FRONT PASSES.

WED INTO WED NIGHT...QUIET BOATING WEATHER. A FEW GUSTS NEAR 15KTS
POSSIBLE DURING THE DAY.

OUTLOOK...THURSDAY THROUGH SATURDAY...

MODERATE CONFIDENCE THROUGH THIS PERIOD.

THURSDAY...HIGH CONFIDENCE.  WEAK PRESSURE GRADIENT YIELDS LIGHT
WINDS AND SEAS ALONG WITH GOOD VISIBILITIES SHOULD MAKE FOR NICE
BOATING WEATHER. AFTERNOON SEABREEZES EXPECTED.

FRIDAY...MODERATE TO HIGH CONFIDENCE.  NEAR SHORE SOUTHWEST WIND
GUSTS OF 20 TO 25 KNOTS MAY DEVELOP IN THE AFTERNOON WITH GOOD
MIXING OVER THE LAND.  SW WIND WAVES DEVELOP ESPECIALLY NEAR SHORE.
DRY WEATHER WILL PREVAIL WITH A CHANCE OF SHOWERS/T-STORMS
INCREASING AFTER SUNSET.

FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE.  AREAS OF FOG MAY
AFFECT THE SOUTHERN WATERS.  SOUTHWEST WIND GUSTS AROUND 20 KNOTS
ARE EXPECTED AHEAD OF AN APPROACHING COLD FRONT. THERE WILL BE THE
RISK OF SCT SHOWERS AND THUNDERSTORMS DURING THE DAY SATURDAY WITH A
FEW STRONG STORMS POSSIBLE...WIND AND HEAVY RAIN.

SUNDAY...FRONT BEGINS TO MOVE OFFSHORE SLOWLY BUT SHOWERS MAY LINGER
ESPECIALLY IN THE MORNING.

&&

.CLIMATE...
BOSTON LOGAN AIRPORT REACHED 93 DEGREES TODAY. THIS IS THE WARMEST
TEMPERATURE IN BOSTON SO FAR THIS SUMMER.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...DOODY/DUNTEN
SHORT TERM...DUNTEN
LONG TERM...NOCERA
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTEN
CLIMATE...
Hazardous weather outlook, Sep 2, 5:01 PM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT TUE SEP 2 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-032115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
501 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS LATE AFTERNOON AND TONIGHT MAY RESULT IN
TORRENTIAL RAINFALL AND A VERY LOCALIZED FLOOD THREAT. THE BEST
CHANCE FOR THIS WOULD BE IN URBANIZED AREAS. THERE ALSO IS A LOW
PROBABILITY OF A FEW STRONG THUNDERSTORM WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS MAY RESULT IN HEAVY RAINFALL AND PERHAPS
VERY LOCALIZED FLOODING ON SATURDAY. THERE ALSO IS A LOW PROBABILITY
OF A FEW STRONG THUNDERSTORM WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-032115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
501 PM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT WITH GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Sep 3, 12:58 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1258 AM EDT WED SEP 3 2014

MAZ003-004-026-NHZ011-015-030545-
EASTERN FRANKLIN-NORTHWEST MIDDLESEX COUNTY-NORTHERN
WORCESTER-CHESHIRE-WESTERN AND CENTRAL HILLSBOROUGH-
1258 AM EDT WED SEP 3 2014

...A LINE OF HEAVY SHOWERS DEVELOPING IN EAST CENTRAL FRANKLIN...
NORTHWESTERN WORCESTER...NORTHWESTERN MIDDLESEX...SOUTHWESTERN
HILLSBOROUGH AND SOUTHEASTERN CHESHIRE COUNTIES COUNTIES...

AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ORANGE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THESE SHOWERS.  ITS
POSSIBLE THAT A FEW OF THESE HEAVIER SHOWERS COULD DEVELOP INTO
ISOLATED THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS ACTIVITY. MINOR URBAN
AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH
FLOODED ROADS.

&&

LAT...LON 4270 7163 4241 7242 4242 7243 4264 7238
      4289 7202
TIME...MOT...LOC 0457Z 222DEG 54KT 4255 7231

FRANK
Special weather statement, Sep 3, 1:27 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
127 AM EDT WED SEP 3 2014

MAZ004-026-NHZ012-015-030600-
NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-EASTERN
HILLSBOROUGH-WESTERN AND CENTRAL HILLSBOROUGH-
127 AM EDT WED SEP 3 2014

...HEAVY SHOWERS AND A FEW EMBEDDED THUNDERSTORM IN NORTHWESTERN
WORCESTER...NORTHWESTERN MIDDLESEX...SOUTH CENTRAL HILLSBOROUGH AND
SOUTHEASTERN CHESHIRE COUNTIES...

AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW IPSWICH...OR 7 MILES NORTHWEST OF
FITCHBURG...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS ACTIVITY.

LOCATIONS IMPACTED INCLUDE...
NASHUA...FITCHBURG...MERRIMACK...BEDFORD...GARDNER...GOFFSTOWN...
MILFORD...AMHERST...WINCHENDON...LUNENBURG...TOWNSEND...LITCHFIELD...
TEMPLETON...HOLLIS...WESTMINSTER...ASHBURNHAM...BARRE...NEW BOSTON...
NEW IPSWICH AND BROOKLINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4282 7146 4240 7216 4265 7207 4271 7199
      4271 7193 4276 7193 4301 7161
TIME...MOT...LOC 0525Z 222DEG 53KT 4270 7189

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 12:58 AM EDTSpecial Weather StatementBOXCheshire47 min
Sep 3, 1:27 AM EDTSpecial Weather StatementBOXHillsborough33 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.